MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DUAL PORT FEEDING ADAPTER 20F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS DUAL PORT FEEDING ADAPTER 20F; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000333
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the cap of the feeding port adaptor became loose a few days after placement.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: one 20 fr peg dual port feeding tube bifurcation adaptor was returned for evaluation.The feeding adaptor (large port) was patent to infusion and aspiration, though leaks were observed with low hydraulic back pressure and the large cap dislodged relatively easily.The medicine port branch (small port) was patent to infusion and aspiration with no leaks observed under low hydraulic back pressure.Applicable diameter measurements were taken of the ports/caps and found to be within the specified range.As the large cap was found to be loose and leaked, the investigation is confirmed for the reported cap fit issue.The definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Potential contributing factors include material degradation and excessive force.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
DUAL PORT FEEDING ADAPTER 20F
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7712239
Report Number3006260740-2018-01803
Device Sequence Number1369454
Product Code KNT
UDI-Device Identifier10801741080934
UDI-Public(01)10801741080934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000333
Device Catalogue Number000333
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1